Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Operations done to remove tumor in spine. Unable to stand, leg muscles ache. Will MS treatment help?

Hello My wife has had 3 majour spinal operation in the lat 3 years to try to remove a benign tumour growing in her spine . the tumour is in her lower spine. She started to have symptoms of weakness and urgency immediateness after the 2nd op, but after the 3rd op 27/12/13 the symptoms have started to be really bad. She is also unable to stand without falling over and is constantly fatigued. Her leg muscles ache all the time even after massage. I realise these symptoms could be the result of nerve damage due to the proximity of the tumour and the operations, but I was wondering....if the symptoms are nerve damage, and the symptoms are the same a s MS, could MS treatment help with her symptoms?
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Spine Surgeon 's  Response
Thank you for your question.

The signs are related to compression of nerves in the lower spine as you have rightly said. Different medications like pregabalin or gabapentin can help with this nerve type of pain. Also epidural injections can be done for pain relief if allowed by the anatomy of the spine. As she has already had three surgeries this may be challenging. It is recommended to see a pain specialist to discuss the feasibility of all these options.

Wish her the best recovery.
Answered: Mon, 26 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor